Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 105, NWS Wilmington, OH

May 10, 2011Hocking County, Pickaway County, Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2011, 5:22 PM EDT for Hocking County, Pickaway County, Ross County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2011, 5:22 PM EDT (21:22 UTC)
Expired
May 10, 2011, 6:15 PM EDT
In force
53 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Hocking County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS51 KILN 102122
SVRILN
OHC073-129-141-102215-
/O.NEW.KILN.SV.W.0105.110510T2122Z-110510T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
522 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOCKING COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  NORTHEASTERN ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 615 PM EDT.

* AT 519 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR WHISLER...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOCKING HILLS STATE PARK...
  TARLTON...
  ADELPHI...

IN ADDITION...LAURELVILLE...AND SOUTH BLOOMINGVILLE ARE NEAR THE 
PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 3937 8252 3937 8263 3936 8264 3936 8274
      3934 8275 3946 8295 3957 8288 3956 8274
      3956 8273 3955 8247
TIME...MOT...LOC 2122Z 296DEG 14KT 3948 8280

$$


BINAU
3 follow-up statements
503 
WWUS51 KILN 102138
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
538 PM EDT TUE MAY 10 2011

OHC073-129-141-102215-
/O.CON.KILN.SV.W.0105.000000T0000Z-110510T2215Z/
HOCKING OH-PICKAWAY OH-ROSS OH-
538 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN ROSS...SOUTHEASTERN PICKAWAY AND SOUTHWESTERN
HOCKING COUNTIES...

AT 536 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR ADELPHI...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
HOCKING HILLS STATE PARK.

IN ADDITION...LAURELVILLE...ADELPHI AND SOUTH BLOOMINGVILLE ARE NEAR
THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3937 8252 3937 8263 3936 8264 3936 8274
      3934 8275 3947 8294 3957 8288 3957 8284
      3956 8284 3956 8273 3953 8250
TIME...MOT...LOC 2138Z 296DEG 14KT 3945 8277

$$


BINAU
296 
WWUS51 KILN 102200
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
600 PM EDT TUE MAY 10 2011

OHC073-129-141-102215-
/O.CON.KILN.SV.W.0105.000000T0000Z-110510T2215Z/
HOCKING OH-PICKAWAY OH-ROSS OH-
600 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN ROSS...SOUTHEASTERN PICKAWAY AND SOUTHWESTERN
HOCKING COUNTIES...

AT 557 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS 
STORM WAS LOCATED NEAR ADELPHI...WITH A VERY SLOW SOUTHEAST DRIFT AT 
10 TO 15 MPH.

THE PUBLIC REPORTED HALF DOLLAR SIZED HAIL NEAR KINGSTON IN 
NORTHEAST ROSS COUNTY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOCKING HILLS STATE PARK.

IN ADDITION...SOUTH BLOOMINGVILLE IS NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!

TORRENTIAL RAINFALL RATES WILL ALSO CAUSE LOCALIZED RUNOFF AND 
PONDING OF WATER.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3937 8252 3937 8263 3936 8264 3936 8274
      3934 8275 3948 8287 3954 8285 3956 8273
      3944 8251
TIME...MOT...LOC 2200Z 296DEG 14KT 3945 8274

$$


BINAU
544 
WWUS51 KILN 102212
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT TUE MAY 10 2011

OHC073-129-141-102222-
/O.EXP.KILN.SV.W.0105.000000T0000Z-110510T2215Z/
HOCKING OH-PICKAWAY OH-ROSS OH-
612 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROSS...
SOUTHEASTERN PICKAWAY AND SOUTHWESTERN HOCKING COUNTIES WILL EXPIRE
AT 615 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

HEAVY RAIN IS STILL LIKELY WITH THIS STORM...WITH THE POTENTIAL OF 
LOCALIZED FLOODING EXPECTED TO INCREASE AS HEAVY RAIN CONTINUES TO 
MOVE OVER PORTIONS OF THE AREA.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR 
ROSS COUNTY.

LAT...LON 3937 8252 3937 8263 3936 8264 3936 8274
      3934 8275 3948 8287 3954 8285 3956 8273
      3944 8251
TIME...MOT...LOC 2212Z 296DEG 14KT 3943 8269

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:05 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 10, 4:05 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A MID LVL RIDGE AXIS LOCATED FROM THE WESTERN GREAT LAKES
SOUTHWARD TO THE LOWER MISSISSIPPI VALLEY WILL MOVE SLOWLY EAST
ACROSS THE FORECAST AREA THROUGH THE END OF THE WORK WEEK.
MEANWHILE...A WARM FRONTAL BOUNDARY WILL REMAIN ACROSS THE
REGION...EVENTUALLY WASHING OUT BY THE END OF THE WORK WEEK.
SUMMER-LIKE TEMPERATURES CAN BE EXPECTED DURING THIS PERIOD.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE NEAR TERM FORECAST WILL BE ACTIVE AS MESOSCALE INTERACTIONS
ARE ONGOING AT THE TIME OF ISSUANCE. A TANDEM OF WEAK VORT MAXES
WILL SLIDE SE ACRS THE REGION LATE THIS AFTN AND EVENING. THESE
WEAK FEATURES WILL INTERACT WITH A WARM FRONT ACRS THE REGION TO
PRODUCE SHOWERS AND THUNDERSTORMS. VERY HIGH CAPE VALUES PER 18Z
ILN SPECIAL SOUNDING...AROUND 3500 J/KG...ALONG WITH AMPLE
SHEAR...WILL RESULT IN MULTICELL AND SUPERCELL CLUSTERS. SUPERCELLS
WILL BE PROLIFIC HAIL PRODUCES AND WILL LIKELY RESULT IN SOME
DAMAGING WINDS. GIVEN THAT STORM MOTIONS ARE AROUND 20 MPH...AND
THE THREAT THAT SOME LOCATIONS MAY SEE TRAINING STORMS...FLOODING
WILL ALSO BE A CONCERN. HAVE GONE WITH FAIRLY HIGH POPS OVER THE
WESTERN AND SOUTHERN PARTS OF THE CWFA WHERE FORCING WILL BE
MAXIMIZED. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT ACRS
THESE AREAS UNTIL 8 PM EDT. A SOUTHWARD TREND AND AN GRADUAL
DECREASING TREND OF CONVECTION ARE EXPECTED THIS EVENING INTO THE
EARLY MORNING HOURS AS SURFACE BASED INSTABILITY WANES AND FORCING
WANES AS WELL. OVERNIGHT LOWS WILL FALL INTO THE LOWER AND MID
60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A SUMMER-LIKE PATTERN IS IN THE OFFING DURING THE SHORT TERM PERIOD.

A MID LVL RIDGE AXIS WILL SLOWLY MOVE EAST ACRS THE FORECAST AREA
THROUGH THE PERIOD. HOWEVER...THE RIDGE WILL NOT BRING COMPLETE
DRY WEATHER AS A WARM AND HUMID AIRMASS WILL BE IN PLACE.
THIS...ALONG WITH WEAK LOW LEVEL FORCING AND WEAK WX DISTURBANCES
ROTATING THROUGH THE UPPER LEVEL FLOW...WILL RESULT IN CHANCES OF
SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL LIKELY OCCUR DURING
THE PEAK HEATING OF THE DAY INTO THE EVENING HOURS. HIGHS IN THE
LOWER AND MID 80S AND LOWS IN THE LOWER AND MID 60S ARE EXPECTED
WEDNESDAY AND THURSDAY. ON FRIDAY...MORE CLOUD COVER A LITTLE
HIGHER CHC FOR PCPN WILL TEMPER HIGHS DOWN INTO THE UPPER 70S TO THE
LOWER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A HIGHLY AMPLIFIED UPPER LEVEL FLOW PATTERN IS ANTICIPATED DURING
THE LONG TERM PERIOD. IN FACT...THE FLOW WILL BECOME BLOCKY IN
NATURE AND WILL RESULT IN LARGE SYNOPTIC SCALE SYSTEMS TO MOVE
MORE NORTH TO SOUTH THAN WEST TO EAST. HAVE USED A BLEND OF THE
NCEP/HPC GUIDANCE AND THE 00Z ECMWF TO KEEP SOME CONTINUITY TO THE
FORECAST AS WELL AS TO BETTER COLLABORATE WITH SURROUNDING
OFFICES.

AN UPR LEVEL CLOSED LOW IS FORECAST TO MOVE SLOWLY SOUTHWARD FROM
THE MID MS RIVER VALLEY INTO THE LOWER GULF COAST STATES FROM
SATURDAY INTO MONDAY. AS THIS OCCURS...A COLD FRONT WILL SLIDE
FROM NORTH TO SOUTH ACRS THE AREA FRIDAY NIGHT INTO SATURDAY.
A MOISTURE FETCH OFF THE ATLANTIC WILL BE PULLED BACK WEST INTO
THE REGION...RESULTING IN THE THREAT FOR PCPN. HAVE KEPT BOTH A
CHANCE OF SHOWERS AND THUNDERSTORMS GOING SATURDAY INTO SATURDAY
NIGHT...TRANSITIONING OVER TO A CHANCE OF SHOWERS ON SUNDAY AS
INSTBY DECREASES WITH A COOLER AIRMASS. MODEL TRENDS INDICATE THAT
THE THREAT OF PCPN WILL BE SLOW TO EXIT THE REGION SUNDAY NIGHT
INTO MONDAY GIVEN THE SLOW MOVEMENT OF SYNOPTIC SYSTEMS. SFC HIGH
PRESSURE IS POISED AT THIS TIME TO BUILD INTO THE REGION MONDAY
NIGHT INTO TUESDAY WHICH SHOULD ALLOW THE REGION TO DRY OUT BY
THEN. TEMPERATURES THROUGH THE PERIOD WILL SHOW A COOLING TREND
GIVEN CLOUDS...PCPN AND A NORTHEAST SFC WIND FLOW. COULD EVEN BE
COOLER THAN CURRENTLY FORECAST...BUT WILL NOT GO THAT EXTREME AT
THIS TIME.
&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG
INSTABILITY GRADIENT CURRENTLY EXTENDING FROM CENTRAL INDIANA DOWN
INTO NORTHERN KENTUCKY. AS SURFACE BOUNDARY CONTINUES TO LIFT
NORTHEAST THROUGH EARLY EVENING...AIRMASS WILL CONTINUE TO
DESTABILIZE ACROSS OUR AREA. EXPECT SHOWERS AND THUNDERSTORMS TO
CONTINUE TO FILL IN THROUGH LATE AFTERNOON...ESPECIALLY ALONG AND
SOUTHWEST OF A KDAY TO KILN LINE. AREA OF PCPN SHOULD THEN PUSH
SOUTHEAST OF OUR AREA THROUGH EARLY EVENING. MODELS ARE HINTING
AT SOME FOG AND LOWER CLOUDS LATER TONIGHT. TOUGH TO DISCOUNT THIS
COMPLETELY WITH HIGH BUILDING IN ALOFT BUT THIS WILL LIKELY DEPEND
TO SOME DEGREE ON HOW MUCH PCPN WE END UP GETTING LATER THIS
AFTERNOON. WILL HEDGE FOR NOW AND KEEP ANY CIGS VFR LATER TONIGHT
AND JUST BRING IN SOME MVFR VSBY RESTRICTIONS. AIRMASS WILL
DESTABILIZE ONCE AGAIN THROUGH THE DAY ON WEDNESDAY BUT WE ARE
LACKING A FORCING MECHANISM SO ANY THUNDERSTORM DEVELOPMENT SHOULD
BE MORE ISOLATED THROUGH THE AFTERNOON HOURS.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN
AVIATION...JGL
Hazardous weather outlook, May 10, 9:22 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT TUE MAY 10 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
922 AM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. IN
ADDITION...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. SOME
FLOODING ISSUES MAY ARISE WHERE WHERE THUNDERSTORMS TRAIN OVER THE
SAME AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING.

In the hours before

Local storm report, May 10, 4:39 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             TOLLESBORO              38.57N 83.57W
05/10/2011  E0.50 INCH       LEWIS              KY   PUBLIC

&&

HUGHES
Special weather statement, May 10, 4:40 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT TUE MAY 10 2011

OHZ088-102115-
SCIOTO OH-
440 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCIOTO COUNTY THROUGH
515 PM EDT...

AT 436 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SCIOTOVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WHEELERSBURG AND SOUTH
WEBSTER.

ALSO...LYRA AND POWELLSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3864 8287 3875 8288 3875 8291 3873 8296
      3874 8298 3893 8291 3888 8275 3886 8275
      3884 8264 3876 8265 3873 8269 3869 8269
      3867 8276 3860 8274 3857 8280

HATZOS
Local storm report, May 10, 4:42 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             CELINA                  40.55N 84.57W
05/10/2011  E0.25 INCH       MERCER             OH   PUBLIC

&&

HUGHES
Local storm report, May 10, 5:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
507 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             2 NW NORTH FORK VILLAGE 39.36N 83.05W
05/10/2011  E1.75 INCH       ROSS               OH   PUBLIC

            MARBLE TO GOLF BALL SIZE HAIL NR INTERSECTION SR 50 AND
            SR 28

0444 PM     HAIL             NORTH FORK VILLAGE      39.34N 83.03W
05/10/2011  E1.25 INCH       ROSS               OH   PUBLIC

0440 PM     HAIL             SCIOTOVILLE             38.76N 82.89W
05/10/2011  E0.75 INCH       SCIOTO             OH   EMERGENCY MNGR

            PENNY TO DIME SIZE HAIL

0420 PM     TSTM WND DMG     PORTSMOUTH              38.74N 82.99W
05/10/2011                   SCIOTO             OH   EMERGENCY MNGR

            TREES DOWN ALONG SR 52 IN PORTSMOUTH AND WEST PORTSMOUTH

0451 PM     HAIL             WHEELERSBURG            38.73N 82.85W
05/10/2011  E0.75 INCH       SCIOTO             OH   PUBLIC

            PENNY TO DIME SIZE HAIL

0502 PM     HAIL             WAPAKONETA              40.57N 84.19W
05/10/2011  E0.75 INCH       AUGLAIZE           OH   LAW ENFORCEMENT

            PENNY TO DIME SIZE HAIL

&&

HUGHES
Special weather statement, May 10, 5:09 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT TUE MAY 10 2011

OHZ034-035-042-043-102215-
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
509 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORMS WILL AFFECT SHELBY...MERCER...NORTHEASTERN
DARKE AND SOUTHWESTERN AUGLAIZE COUNTIES THROUGH 615 PM EDT...

AT 506 PM EDT...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
OVER AUGLAIZE AND MERCER COUNTIES IN WEST CENTRAL OHIO...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW BREMEN...NEW
KNOXVILLE...MINSTER...FORT LORAMIE...BOTKINS...ANNA AND JACKSON
CENTER.

ALSO...OSGOOD...YORKSHIRE...MOULTON...EGYPT...WILLOWDELL...LAKE
LORAMIE STATE PARK...KETTLERSVILLE AND NEWPORT ARE NEAR THE PATH OF
THESE STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 4069 8445 4069 8443 4045 8400 4044 8400
      4020 8437 4046 8481 4050 8481 4073 8481
      4073 8480 4073 8452

BINAU
Local storm report, May 10, 5:12 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 NNE HOUSTON           40.27N 84.33W
05/10/2011  E1.00 INCH       SHELBY             OH   COCORAHS

            MOST HAIL NICKEL SIZE...BUT LARGEST STONES WERE 1 INCH.

&&

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:14 AM EDTSpecial Weather StatementILNPerry46 min
May 10, 9:57 AM EDTSpecial Weather StatementILNHardin63 min
May 10, 2:52 PM EDTSpecial Weather StatementILNMercer68 min
May 10, 3:55 PM EDTSpecial Weather StatementILNMercer65 min
May 10, 3:57 PM EDTSevere Thunderstorm WarningILNRoss48 min
May 10, 4:01 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer59 min
May 10, 4:07 PM EDTSevere Thunderstorm WarningILNPike, Scioto32 min
May 10, 4:32 PM EDTSevere Thunderstorm WarningILNHocking, Ross58 min
May 10, 4:40 PM EDTSpecial Weather StatementILNScioto35 min
May 10, 4:47 PM EDTAreal Flood AdvisoryILNRoss118 min
May 10, 4:51 PM EDTAreal Flood AdvisoryILNMercer3 hr
May 10, 5:09 PM EDTSpecial Weather StatementILNAuglaize, Mercer, Shelby66 min
May 10, 5:25 PM EDTSevere Thunderstorm WarningILNMercer50 min
May 10, 5:46 PM EDTSpecial Weather StatementILNBrown29 min
May 10, 6:07 PM EDTAreal Flood AdvisoryILNHocking, Pickaway3 hr
May 10, 6:17 PM EDTSpecial Weather StatementILNAuglaize43 min
May 10, 6:20 PM EDTFlash Flood WarningILNHocking, Pickaway, Ross7 hr
May 10, 6:21 PM EDTSevere Thunderstorm WarningILNScioto39 min
May 10, 6:31 PM EDTSpecial Weather StatementILNBrown59 min
May 10, 6:45 PM EDTSevere Thunderstorm WarningILNAdams, Brown45 min
May 10, 6:47 PM EDTSpecial Weather StatementILNAuglaize28 min
May 10, 7:14 PM EDTFlash Flood WarningILNPike, Scioto5 hr
May 10, 7:27 PM EDTSevere Thunderstorm WarningILNScioto48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.